Alert archive / Maine / Wind Advisories in 2013
Wind Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Feb 18, 2013, 3:37 AM EST for 5 counties in Maine. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 3:37 AM EST (08:37 UTC)
- Expired
- Feb 18, 2013, 6:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 103 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 8.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 578 m²/s²
- 0-3 km storm-relative helicity
- 611 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
464 WWUS71 KCAR 180837 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 337 AM EST MON FEB 18 2013 MEZ001-003-004-010-015-016-029-031-181645- /O.NEW.KCAR.WI.Y.0003.130218T0837Z-130218T2300Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- COASTAL HANCOCK-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD...BANGOR... BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...ELLSWORTH...BAR HARBOR... BLUE HILL...DOVER-FOXCROFT...MILO...GUILFORD 337 AM EST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH MONDAY AFTERNOON. * IMPACTS...MODERATE IMPACT. WINDS WILL CAUSE SOME TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. AREAS OF BLOWING SNOW WILL RESTRICT VISIBILITY AT TIMES ESPECIALLY ACROSS OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MCB
1 follow-up statement
066 WWUS71 KCAR 181820 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 120 PM EST MON FEB 18 2013 MEZ001-003-004-010-015-016-029-031-182300- /O.CON.KCAR.WI.Y.0003.000000T0000Z-130218T2300Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- COASTAL HANCOCK-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD...BANGOR... BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...ELLSWORTH...BAR HARBOR... BLUE HILL...DOVER-FOXCROFT...MILO...GUILFORD 120 PM EST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH MONDAY AFTERNOON. * IMPACTS...MODERATE IMPACT. WINDS WILL CAUSE SOME TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. AREAS OF BLOWING SNOW WILL RESTRICT VISIBILITY AT TIMES ESPECIALLY ACROSS OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:31 PM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Feb 17, 11:31 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1131 PM EST SUN FEB 17 2013
.SYNOPSIS...
DEEP LOW PRESSURE NEAR CENTRAL NOVA SCOTIA WILL MOVE INTO THE
THE NORTHERN MARITIMES BY MONDAY MORNING. HIGH PRESSURE WILL
BUILD EAST MONDAY NIGHT AND CREST OVER THE AREA TUESDAY. NEW LOW
PRESSURE FROM THE MIDWEST WILL LIFT NORTHEAST...APPROACHING LATE
TUESDAY AND CROSSING THE REGION WEDNESDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
11:35 PM UPDATE...SNOW IS GRADUALLY TAPERING OFF IN WESTERN AREAS.
LIGHT SNOW CONTINUES IN THE EAST. STRONG WINDS WITH EXTENSIVE
BLOWING AND DRIFTING CONTINUE AND WILL CONTINUE THROUGH THE NIGHT
WITH BLIZZARD CONDITIONS ESPECIALLY IN OPEN AREAS.
ORGNL DISC: CURRENT FCST APPEARS ON TRACK FOR THE MOST PART W/
INTENSE LOW PRES CURRENTLY CNTRD JUST SE OF THE XTRM SW TIP OF
NS... BANDS OF SNOW OF VARYING INTENSITIES CONT TO ROTATE NWWRD
INTO THE FA W/ BEST SNOW RATES ACROSS THE SERN HALF OF THE FA
ATTM. MODEL CONSENSUS IN VRY GOOD AGREEMENT IN TAKING THIS LOW UP
ACROSS CENTRAL NS ERLY THIS EVENING THEN NE INTO THE MARITIMES BY
ERLY TUE. THIS TRACK KEEPS OUR FA ON THE WRN AND NWRN FRINGE OF
THIS SYSTEM SUGGESTING ONLY LGT TO LOCALLY MDT ADDITIONAL SNOWFALL
FROM THIS SYSTEM W/ THE BEST WINDOW FOR ADDITIONAL SNOWFALL THRU
MDNGT TNGT THEN SNOWFALL ITSELF SHOULD DIMINISH THRU THE LATE
NGT/ERLY AM HRS. ADDITIONAL AMOUNTS SHOULD RANGE FROM UP TO 6
INCHES FAR ERN AND SERN AREAS TAPERING BACK TO 1-3 INCHES ACROSS
THE W AND NW. TO KEEP THINGS SIMPLE FROM A PUBLIC
STANDPOINT...WILL INCLUDE OVRNGT INTO THIS AM SNOW AMOUNTS FROM
THE INITIAL SFC TROF WHICH CAME INTO THE AREA AS STORM TOTAL
AMOUNTS AS THERE WAS NEVER A NOTICEABLE BREAK IN THE SNOWFALL BTWN
SYSTEMS. THIS YIELDS HIGHEST STORM TOTAL AMOUNTS OF 8-12 INCHES
FAR E AND SE.
AS HAS BEEN ADVERTISED...MAIN CONCERN W/ THIS STORM IS NOT SO
MUCH THE SNOWFALL BUT THE VRY STRONG WNDS WHICH WILL ACCOMPANY IT.
WNDS HAVE ALREADY REACHED TO BTWN 40-45 MPH ACROSS SRN AND ERN
AREAS. WNDS SHOULD CONT TO INCREASE THRU THE LATE AFTN AND OVRNGT
HRS PER LATEST FCST SOUNDINGS W/ SUSTAINED WNDS OF 20-30 MPH W/
GUSTS UP TO 50 MPH. THESE WNDS WILL COMBINE W/ THE LGT/LOW
MOISTURE CONTENT OF THE SNOWFALL TO CREATE SIGNIFICANT/WDSPRD
BLOWING/DRIFTING SNOW. WILL CONT BLIZZARD WRNGS E AND S. HAVE
ALSO NOTED GNR GUSTING INTO THE 50S AS A RESULT OF THE NNW WND AND
LAKE FUNNELING BUT THIS MOSTLY A VRY LOCAL COND AND NOT
REPRESENTATIVE OF MUCH OF THIS AREA. HOWEVER...THO THE WNDS ACROSS
OUR WRN AND FAR NWRN AREAS WILL NOT BE QUITE AS STRONG OVERALL AS
FURTHER E - STILL EXPECT WNDS TO REACH 40 MPH MANY AREAS. THIS
WILL GENERATE ENUF BLOWING SNOW CONCERNS ACROSS THESE AREAS THAT
IT IS PROBABLY BEST TO INCLUDE OUR FAR W AND NW INTO THE BLIZZARD
WRNG AS WELL.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A RIDGE OF HIGH PRESSURE WILL BRIEFLY BRIDGE ACROSS THE REGION
MONDAY NIGHT AND TUESDAY, LEADING TO A BREAK IN THE PRECIPITATION.
CLEARING SKIES, LIGHT WINDS, AND A FRESH SNOW PACK WILL ALLOW
TEMPERATURES TO DROP INTO THE SINGLE DIGITS ACROSS MUCH OF THE AREA
MONDAY NIGHT. OUR NEXT WEATHER MAKER COMES LATER TUESDAY THROUGH
WEDNESDAY AS LOW PRESSURE MOVES ACROSS SOUTHERN ONTARIO INTO QUEBEC.
AS IT DOES SO, SECONDARY LOW PRESSURE WILL DEVELOP OVER DOWNEAST
MAINE WEDNESDAY. PRECIPITATION ASSOCIATED WITH THE FIRST SYSTEM WILL
MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA LATE TUESDAY
AFTERNOON AND THEN CONTINUE TO SPREAD EASTWARD THROUGH THE EVENING.
AS THE SECONDARY LOW DEVELOPS, THE PRECIPITATION WILL BECOME
CONCENTRATED OVER NORTHERN AND EASTERN MAINE ON WEDNESDAY AND WILL
GRADUALLY COME TO AN END THROUGH THE DAY. TEMPERATURES ON TUESDAY
WILL RECOVER NICELY INTO THE 30S IN MOST SPOTS AS SOUTH FLOW SPREADS
AHEAD OF THE APPROACHING CANADIAN LOW. AS SUCH, THE PRECIPITATION
WILL START OUT AS RAIN OR A RAIN/SNOW MIX ACROSS THE SOUTHERN THIRD
OF THE FORECAST AREA. TEMPS WILL ONLY FALL SLIGHTLY OVERNIGHT, SO
THIS MIX OF PRECIP WILL CONTINUE INTO WEDNESDAY. NORTHERN MAINE
SHOULD REMAIN COLD ENOUGH FOR ALL SNOW FOR THIS EVENT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WE WILL START THE PERIOD WITH SOME WRAP AROUND MOISTURE FROM THE
LOW THAT TRACKS TO THE NORTHEAST OF MAINE GOING INTO THURSDAY.
EXPECT CLEARING TO BEGIN TAKING PLACE FRIDAY WITH BREEZY
CONDITIONS FROM PRESSURE GRADIENT AS UPPER LEVEL RIDGE BEGINS TO
BUILD INTO THE REGION. THE END OF THE PERIOD THERE IS THE AREA OF
LOW PRESSURE THAT TRACKS OUT OF THE CENTRAL PLAINS. RIGHT NOW THE
MODELS ARE NOT IN AGREEMENT ON HOW LOW PRESSURE WILL DEVELOP OR NOT
DEVELOP. THE 06Z GFS KEEPS THE LOW PRESSURE JUST NORTH OF THE
GREAT LAKES AND BRINGS A WEAK BOUNDARY ACROSS MAINE LATE SATURDAY
INTO SUNDAY. THE 12Z GFS HAS THE SAME IDEA, BUT INDICATES A
SHORTWAVE THAT DEVELOPS A WEAK SURFACE LOW OVER VERMONT AND NEW
HAMPSHIRE SUNDAY. THE 00Z/12Z ECMWF WEAKEN THE LOW TO THE NORTH
AND BRING ONLY CLOUDS TO THE REGION FOR SATURDAY INTO SUNDAY. THE
06Z GFS/00Z ECMWF/06Z DGEX DEVELOP A LOW OFF THE COAST OF VIRGINA
AND TRACK IT SOUTH OF THE AREA SUNDAY. THINKING RIGHT NOW WILL
KEEP GMOS WITH SOME ADJUSTMENTS UNTIL WE GET BETTER AGREEMENT WITH
THE MODELS GOING INTO SUNDAY.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: IFR CONDS EXPECTED THRU MON IN LGT TO OCNLY MDT SNOW W/
WIDESPREAD BLOWING AND DRIFTING SNOW...SPCLY AT THE ERN AND NRN TAF SITES.
SHORT TERM: VFR CONDITIONS MONDAY NIGHT INTO TUESDAY. THEN CONDITIONS
WILL DETERIORATE TO MVFR WITH SCATTERED IFR TUESDAY NIGHT AND
WEDNESDAY MORNING.
&&
.MARINE...
NEAR TERM: WNDS GUSTING INTO THE LOWER 40S AT THE ERN MAINE ATTM
W/ INTENSE LOW PRES PASSING JUST SE OF THE SWRN TIP OF NS. WILL
CONT STORM WRNGS INTO ERLY TUE.
SHORT TERM: WINDS AND WAVES WILL SLOWLY SUBSIDE ON THE GULF OF MAINE
MONDAY NIGHT AS LOW PRESSURE PULLS AWAY AND HIGH PRESSURE BUILDS IN
ITS PLACE. WOULD EXPECT NO HEADLINES WILL BE NEEDED AFTER DAYBREAK
TUESDAY. HOWEVER, WINDS WILL INCREASE ONCE AGAIN TUESDAY EVENING AND
NIGHT AS ANOTHER LOW MOVES TO THE NORTH OF THE WATERS. SMALL CRAFT
ADVISORIES MAY BE NEEDED.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...BLIZZARD WARNING UNTIL 4 PM EST MONDAY FOR MEZ001>006-010-011-
015>017-029>032.
MARINE...STORM WARNING UNTIL 10 AM EST MONDAY FOR ANZ050>052.
&&
NEAR TERM...VJN/MCB
SHORT TERM...HASTINGS
LONG TERM...JORDAN
AVIATION...VJN
MARINE...VJN/HASTINGSHazardous weather outlook, Feb 18, 3:29 AM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 329 AM EST MON FEB 18 2013 MEZ002-005-006-011-017-030-032-190830- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-CENTRAL WASHINGTON-COASTAL WASHINGTON- NORTHERN WASHINGTON- 329 AM EST MON FEB 18 2013 ...BLIZZARD WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001-003-004-010-015-016-029-031-190830- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- COASTAL HANCOCK-SOUTHERN PISCATAQUIS- 329 AM EST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-190830- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 329 AM EST MON FEB 18 2013 ...STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 10:07 AM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Washington | 8 hr |
| Feb 18, 12:34 PM EST | Gale Warning | CAR | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.